Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 24, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 26, 2008, 3:11 PM MDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2008, 3:11 PM MDT (21:11 UTC)
- Expired
- Apr 27, 2008, 3:46 AM MDT
- In force
- 13 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 262111 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 311 PM MDT SAT APR 26 2008 ...WINDY EVENING AND OVERNIGHT ACROSS EASTERN NEW MEXICO... .A COLD FRONT DROPPING FROM THE COLORADO BORDER SOUTHWARD ACROSS EASTERN NEW MEXICO WILL PRODUCE GUSTY SOUTHWEST WINDS IN ADVANCE OF THE FRONT...WITH RAPID WIND SHIFTS TO THE EAST AND NORTHEAST AND CONTINUED GUSTY WINDS AS THE FRONT PASSES THROUGH. WIND SPEEDS WILL DECREASE GRADUALLY BY SUNDAY DAYBREAK AS THE FRONT REACHES FAR SOUTHERN NEW MEXICO. NMZ006-007-012-013-018-020-021-270500- /O.NEW.KABQ.WI.Y.0024.080426T2111Z-080427T1100Z/ HARDING COUNTY-FAR NORTHEAST PLAINS-CONCHAS LAKE/GUADALUPE COUNTY- QUAY COUNTY-DE BACA COUNTY-ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...ROY...CLAYTON...SANTA ROSA... TUCUMCARI...FORT SUMNER...PORTALES...CLOVIS 311 PM MDT SAT APR 26 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MDT SUNDAY. GUSTY WEST AND SOUTHWEST WINDS THIS AFTERNOON WILL SHIFT RAPIDLY TO EAST AND NORTHEAST THIS EVENING AND OVERNIGHT. EXPECT WINDS INCREASING TO 35 MPH WITH FREQUENT GUSTS TO 50 MPH THROUGH MIDNIGHT INTO THE EARLY MORNING. EXPECT STRONG WINDS OVER NORTHEAST NEW MEXICO THROUGH 10 PM MDT THIS EVENING...WITH STRONG WINDS EXPANDING SOUTHWARD TO INTERSTATE 40 BY EARLY EVENING AND CONTINUING THROUGH MIDNIGHT. STRONG WINDS WILL SPREAD SOUTHWARD OVER THE SOUTHEAST PLAINS DURING THE LATE EVENING AND CONTINUE PAST MIDNIGHT THROUGH EARLY MORNING. WIND SPEEDS WILL DECREASE GRADUALLY THROUGH DAYBREAK SUNDAY TO EASE THESE HAZARDOUS WIND CONDITIONS. TIE DOWN OR BRING INSIDE LOOSE ITEMS...LAWN FURNITURE...AND TRASH CANS. IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...PREPARE FOR GUSTY WINDS AND POSSIBLE LOSS OF CONTROL. BE ESPECIALLY CAREFUL IN CROSS WINDS. $$ SHY/01/19
2 follow-up statements
000 WWUS75 KABQ 270158 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 758 PM MDT SAT APR 26 2008 ...STRONG WINDS ACROSS EASTERN NEW MEXICO THIS EVENING AND OVERNIGHT... .A COLD FRONT PLUNGING SOUTHWARD THROUGH EASTERN NEW MEXICO THIS EVENING WILL RESULT IN ABRUPT WIND SHIFTS TO THE NORTH AND NORTHEAST AND STRONG GUSTY WINDS ALONG AND BEHIND THE FRONT. WINDS WILL DECREASE GRADUALLY BY SUNRISE SUNDAY. NMZ019-271100- /O.EXA.KABQ.WI.Y.0024.000000T0000Z-080427T1100Z/ CHAVES COUNTY PLAINS- INCLUDING THE CITY OF...ROSWELL 758 PM MDT SAT APR 26 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MDT SUNDAY FOR THE CHAVES COUNTY PLAINS. EXPECT WINDS TO SHIFT ABRUPTLY TO THE NORTH AND NORTHEAST THIS EVENING OVER SOUTHEAST NEW MEXICO. EXPECT SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO AROUND 50 OR 55 MPH IN THE IMMEDIATE VICINITY OF THE FRONTAL BOUNDARY. OTHERWISE...LOOK FOR NORTH TO NORTHEAST WINDS SUSTAINED AT 20 TO 35 MPH WITH GUSTS TO AROUND 45 MPH THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS. THE WINDS SHOULD DIMINISH TOWARDS SUNRISE SUNDAY. TIE DOWN OR BRING INSIDE LOOSE ITEMS...LAWN FURNITURE...AND TRASH CANS. IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...PREPARE FOR GUSTY WINDS AND POSSIBLE LOSS OF CONTROL. BE ESPECIALLY CAREFUL IN CROSS WINDS. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO 2 MILES OR LESS AT TIMES. $$ NMZ006-007-012-013-018-020-021-271100- /O.CON.KABQ.WI.Y.0024.000000T0000Z-080427T1100Z/ HARDING COUNTY-FAR NORTHEAST PLAINS-CONCHAS LAKE/GUADALUPE COUNTY- QUAY COUNTY-DE BACA COUNTY-ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...ROY...CLAYTON...SANTA ROSA... TUCUMCARI...FORT SUMNER...PORTALES...CLOVIS 758 PM MDT SAT APR 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MDT SUNDAY. EXPECT WINDS TO SHIFT ABRUPTLY TO THE NORTH AND NORTHEAST THIS EVENING OVER DE BACA...CURRY AND ROOSEVELT COUNTIES. EXPECT SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO AROUND 50 OR 55 MPH IN THE IMMEDIATE VICINITY OF THE FRONTAL BOUNDARY. OTHERWISE...LOOK FOR NORTH TO NORTHEAST WINDS SUSTAINED AT 20 TO 35 MPH WITH GUSTS TO AROUND 45 MPH AREA WIDE THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS. THE WINDS SHOULD DIMINISH TOWARDS SUNRISE SUNDAY. TIE DOWN OR BRING INSIDE LOOSE ITEMS...LAWN FURNITURE...AND TRASH CANS. IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...PREPARE FOR GUSTY WINDS AND POSSIBLE LOSS OF CONTROL. BE ESPECIALLY CAREFUL IN CROSS WINDS. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES TO 2 MILES OR LESS AT TIMES. $$
000 WWUS75 KABQ 270946 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 346 AM MDT SUN APR 27 2008 ...STRONG WINDS DIMINISHING ON THE EASTERN PLAINS EARLY THIS MORNING... .THE BACK DOOR COLD FRONT THAT DELIVERED STRONG NORTH AND NORTHEAST WINDS TO THE EASTERN PLAINS OVERNIGHT HAS NOW PUSHED INTO THE RIO GRANDE VALLEY. WIND SPEEDS WILL CONTINUE TO DIMINISH ACROSS THE EASTERN PLAINS THROUGH SUNRISE. NMZ006-007-012-013-018>021-271100- /O.CAN.KABQ.WI.Y.0024.000000T0000Z-080427T1100Z/ HARDING COUNTY-FAR NORTHEAST PLAINS-CONCHAS LAKE/GUADALUPE COUNTY- QUAY COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY- CURRY COUNTY- INCLUDING THE CITIES OF...ROY...CLAYTON...SANTA ROSA... TUCUMCARI...FORT SUMNER...ROSWELL...PORTALES...CLOVIS 346 AM MDT SUN APR 27 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO DIMINISH ACROSS THE EASTERN PLAINS THROUGH SUNRISE. HOWEVER...BREEZY CONDITIONS WILL PERSIST IN CURRY...ROOSEVELT AND CHAVES COUNTIES...WHERE NORTH AND NORTHEAST WINDS WILL CONTINUE TO BLOW AT SPEEDS FROM 15 TO 25 MPH WITH GUSTS UP TO 35 MPH UNTIL MID MORNING. $$ 44
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 26, 3:01 PM MDT, 10 minutes earlier.
Area forecast discussion, Apr 26, 3:01 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 301 PM MDT SAT APR 26 2008 .DISCUSSION... A 500 MB RIDGE EXTENDS NORTH ALONG THE WEST COAST OF THE UNITED STATES NORTH INTO THE CANADIAN NORTHWEST TERRITORIES...NORTHERLY FLOW ON THE DOWNSTREAM SIDE OF THE RIDGE IS ADVECTING A COLD POLAR AIR MASS SOUTH BEHIND A VIGOROUS COLD FRONT THROUGH THE CENTRAL PLAINS INTO THE SOUTHERN PLAINS AND EASTERN NEW MEXICO. THIS COLD FRONT IS JUST ENTERING NORTHEAST NEW MEXICO THIS AFTERNOON AND WILL BLAST ACROSS THE REMAINDER OF THE NORTHEAST PLAINS AND HIGHLANDS THROUGH THIS EVENING...COLD ADVECTION WILL DROP TEMPERATURES AROUND 20 DEGREES AND A STRONG SURFACE PRESSURE GRADIENT WILL CAUSE WINDS TO GUST TO 50 MPH. ACCORDINGLY...A HIGH WIND ADVISORY HAS BEEN ISSUED FOR NORTHEAST AND EAST CENTRAL NEW MEXICO BEGINNING AT 4 PM THROUGH 5 AM TOMORROW. AS THE COLD FRONT PASSES THIS EVENING...A SLIGHT CHANCE OF PRECIPITATION EXISTS IN THE FORM OF RAIN SHOWERS OR SNOW SHOWERS ABOVE 8500 FEET ACROSS THE NORTHEAST NEW MEXICO HIGHLANDS...PLAINS AND EAST FACING SANGRE DE CRISTO SLOPES. AS THE COLD FRONT PROGRESSES INTO SOUTHEAST NEW MEXICO LATE THIS EVENING AND EARLY TOMORROW...EXPECT A FEW THUNDERSTORMS AND RAIN SHOWERS ON THE SOUTHEAST PLAINS. WE CAN EXPECT EAST WINDS TO PUSH THROUGH MOUNTAIN PASSES AFTER MIDNIGHT ACROSS ALBUQUERQUE AND PERSIST THROUGH TO AROUND NOON TOMORROW. EAST WINDS WILL ALSO SPREAD ACROSS THE REMAINDER OF NEW MEXICO SOUTH OF I-40 AFTER MIDNIGHT. NORTHEAST TO EAST WINDS WILL GUST TO 50 MPH. GUSTS NEAR 60 TO 65 MPH ARE POSSIBLE IN SOUTHERN NEW MEXICO. RESIDENTS ON THE NORTHEAST PLAINS SHOULD TAKE PRECAUTIONS OVERNIGHT TO PROTECT FRAGILE PLANTS...ANIMALS...BUILDINGS AND EQUIPMENT FROM THE POTENTIAL HARD FREEZE. ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP ON THE SOUTHEAST PLAINS OVERNIGHT WILL MOVE OFF TO THE EAST BY SUNDAY MORNING. EXPECT TEMPERATURES FROM NEAR NORMAL IN THE WEST TO A DROP OF 15 TO 20 DEGREES BELOW NORMAL IN THE EAST. A WARMUP IS EXPECTED FOR THE COMING WORK WEEK...AS AN UPPER LEVEL RIDGE MOVE ACROSS THE SOUTHWEST U.S...ACCOMPANIED BY STRONG SOUTHWEST WINDS FROM WEDNESDAY THROUGH FRIDAY...WITH MORE FIRE WEATHER CONCERNS. FORECASTS INDICATE THE WINDIEST DAY TO BE THURSDAY...WHEN WIND ADVISORIES MAY BE NEEDED. && .AVIATION... SURFACE COLD FRONT DROPPING FROM NORTH TO SOUTH ACROSS NEW MEXICO THIS EVENING WILL PRODUCE GUSTY SOUTHWEST WINDS AHEAD SHIFTING TO NORTHEAST BEHIND THE FRONT THROUGH 12Z SUNDAY MORNING. INCREASING CLOUD COVER NEAR THE TEXAS BORDER WILL PRODUCE OCCNL MVFR CIGS AND A FEW SHOWERS POSSIBLE AFTER 23Z THIS EVENING CONTINUING THROUGH 09Z EARLY SUNDAY MORNING. ELSEWHERE...VFR CIGS AND VISIBILITY PREVAIL THROUGH THE NEXT 24 HOURS. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 24 68 29 76 / 0 0 0 0 GALLUP.......................... 16 69 21 75 / 0 0 0 0 GRANTS.......................... 22 67 23 75 / 0 0 0 0 GLENWOOD........................ 38 76 35 85 / 0 0 0 0 CHAMA........................... 15 61 21 63 / 0 0 0 0 LOS ALAMOS...................... 28 62 31 71 / 0 0 0 0 RED RIVER....................... 15 54 20 61 / 0 0 0 0 TAOS............................ 19 62 20 71 / 0 0 0 0 SANTA FE........................ 28 62 28 72 / 0 0 0 0 SANTA FE AIRPORT................ 30 64 30 74 / 0 0 0 0 ESPANOLA........................ 28 70 29 80 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 40 67 41 77 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 33 73 36 79 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 35 69 40 77 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 39 74 40 79 / 0 0 0 0 SOCORRO......................... 36 70 39 79 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 26 67 30 69 / 0 0 0 0 MORIARTY/ESTANCIA............... 29 64 31 74 / 0 0 0 0 CARRIZOZO....................... 37 68 37 77 / 0 0 0 0 RUIDOSO......................... 32 58 33 71 / 0 0 0 0 RATON........................... 21 60 26 74 / 5 0 0 0 LAS VEGAS....................... 24 57 27 71 / 5 0 0 0 ROY............................. 29 61 38 68 / 0 0 0 0 CLAYTON......................... 27 63 37 76 / 0 0 0 0 SANTA ROSA...................... 32 69 38 82 / 0 0 0 0 TUCUMCARI....................... 33 65 38 82 / 0 0 0 0 FORT SUMNER..................... 38 68 42 83 / 0 0 0 0 CLOVIS.......................... 37 63 36 80 / 0 0 0 0 PORTALES........................ 40 65 40 78 / 0 0 0 0 ROSWELL......................... 40 68 38 82 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ107. WIND ADVISORY UNTIL 5 AM MDT SUNDAY FOR THE FOLLOWING ZONES... NMZ006-007-012-013-018-020-021. && 01/SHY
Hazardous weather outlook, Apr 26, 5:58 AM MDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 558 AM MDT SAT APR 26 2008 NMZ001>021-026-271200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 558 AM MDT SAT APR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 8 PM MDT ALONG AND JUST EAST OF THE SANDIA/MANZANO AND GALLINAS MOUNTAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS. TONIGHT...THE NORTHEAST PLAINS WILL EXPERIENCE THEIR FIRST HARD FREEZE IN OVER A WEEK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW TEMPERATURES SUNDAY MORNING WILL DROP INTO THE 20S ACROSS THE NORTHEAST PLAINS...GIVING MANY PARTS OF HARDING AND UNION COUNTIES THEIR FIRST HARD FREEZE IN OVER A WEEK. WEDNESDAY THROUGH FRIDAY...STRONG WEST AND SOUTHWEST WINDS WILL RETURN TO MUCH OF THE STATE WITH CRITICAL FIRE WEATHER CONDITIONS EXPECTED IN MANY AREAS. THE STRONGEST WINDS WILL OCCUR ON THURSDAY...WHEN MANY AREAS MAY EXPERIENCE WIND SPEEDS FROM 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. THE POTENTIAL EXISTS FOR WIND GUSTS TO REACH 60 MPH FROM NEAR CLINES CORNERS AND LAS VEGAS EAST AND NORTHEASTWARD TO CLOVIS...TUCUMCARI AND CLAYTON ON THURSDAY. ON FRIDAY THE CRITICAL FIRE WEATHER CONDITIONS SHOULD FAVOR THE AREA EAST OF THE CENTRAL MOUNTAIN CHAIN. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:23 AM MDT | Red Flag Warning | ABQ | 17 hr |
Nearby
Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.